MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer exemption number: e2015051.This mdr report is part of the 227 pilot program.Concomitant medical products: cook fusion quattro extraction balloon, fs-qeb-a.Cook fusion wire lock, fs-wl-p-s.Cook fusion pushing catheter, fs-pc-5.5 fr 7 cm unflanged single pigtail pancreatic stent, unknown make or model.The two (2) reported devices were returned to cook endoscopy for evaluation.Our laboratory evaluation of the returned devices confirmed the report of coating damage.One of the wire guides exhibited damage beginning near 25 cm mark on the distal end of the device.Approximately 22 cm of core wire is exposed on the wire guide.A portion of the coating had detached and was returned with the complaint device.The second wire guide was returned inside of the fusion pushing catheter.As received, the cause for the damage to this wire guide could not be determined with any degree of certainty whether it stemmed from the stent and introducer, wire guide, or other external factors.The wire guide was removed from the stent and introducer and evaluated separately.Our evaluation of the wire guide found that it exhibited damage beginning near 25 cm mark on the distal end of the device.Approximately 6 cm of core wire is exposed on the wire guide, and the coating material is folded over on the wire guide toward to the distal end of the device.No coating material appears to be detached.A discrepancy or anomaly that could have contributed to these observations was not found during our laboratory analysis of the returned products.The device history record for the subassembly wire guide associated with the lot number said to be involved was reviewed.A nonconformity that could be related to the observation reported by the user was found in the device history review for coating damage.A review of the specification was conducted and a 100% visual inspection of the coating on the wire guide is performed and inspects for any damage or deformities.This inspection process would have removed any products having this nonconformance prior to distribution.Therefore, a discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.A definitive cause for the reported observations could not be determined because the condition of the products said to be involved prohibited a complete evaluation.A discrepancy or anomaly that could have contributed to the reported observations was not observed during our laboratory analysis of the returned products.The instructions for use advise the user that "for best results, wire guide should be kept wet".The instructions for use describe the appropriate flushing techniques for use of this coated wire guide.These techniques described include, flushing the endoscope accessory channel and/or lumen of accessory device with sterile water before wire guide insertion.If these flushing techniques are not followed or inadequate flushing occurs, this can contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
This report summarizes two (2) malfunction events.A review of the events indicated that during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used cook fusion pre-loaded with acrobat wire guides.During the procedures, the user experienced damage to the coating of the pre-loaded wire guide.There was one (1) male patient involved, with pre-existing common bile duct stones.There were no patient consequences.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5827860
Report Number1037905-2016-00231
Device Sequence Number436178
Product Code KNS
UDI-Device Identifier10827002347110
UDI-Public(01)10827002347110(17)190310(10)W3695604
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052051
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-450
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/10/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1